Texas, 2011

Hail and Damaging Wind in Texas, June 5, 2011

June 5, 2011 · NWS FWD · 3 events in 3 counties and zones

An upper level ridge was in place across the region, but a weak disturbance moving around the southeastern flank of the ridge sparked some afternoon storms across parts of north Texas. Two reports of severe criteria hail and one report of wind damage was received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$41,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

An upper level ridge was in place across the region, but a weak disturbance moving around the southeastern flank of the ridge sparked some afternoon storms across parts of north Texas. Two reports of severe criteria hail and one report of wind damage was received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 5, 2:15 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 5, 2:15 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT SUN JUN 5 2011

.DISCUSSION...
TEMPERATURES HEATING UP NICELY THIS AFTERNOON AS LARGE SCALE UPPER
LEVEL RIDGE REMAINS IN PLACE ACROSS THE REGION. MEANWHILE AT THE
SURFACE A WEAK TROUGH EXTENDS FROM THE CAROLINAS WESTWARD INTO E
TX. THIS COMBINED WITH A SERIES OF WEAK DISTURBANCES ROTATING
AROUND THE SOUTHEASTERN FLANK OF THE RIDGE AXIS WILL PROVIDE FOCUS
FOR SCATTERED THUNDERSTORMS ACROSS PORTIONS OF NORTH TEXAS THIS
AFTERNOON AND THIS EVENING.

INSTABILITY IS GREATEST OVER THE EASTERN HALF OF NORTH TEXAS. RUC
AND NAM BOTH FORECASTING SB CAPE AROUND 3000 J/KG THIS AFTERNOON
EAST OF I 45...AND THIS PORTION OF THE FORECAST AREA HAS GREATEST
POTENTIAL OF SEEING A FEW MARGINALLY SEVERE STORMS. WITH HIGH
PRESSURE RIDGE IN PLACE...COVERAGE IS NOT EXPECTED TO BE
PARTICULARLY HIGH...ALTHOUGH STORM CLUSTERS THAT DO DEVELOP COULD
BE CAPABLE OF PRODUCING HAIL AND OCCASIONAL DOWNBURST WINDS AS
THEY LINGER INTO THE LATE EVENING HOURS. MOVEMENT WILL BE SLOW DUE
TO WEAK FLOW ALOFT...SO BRIEF HEAVY RAIN CAN ALSO BE EXPECTED IN
THE THUNDERSTORMS.

OTHERWISE ABOVE AVERAGE TEMPERATURES WILL CONTINUE FOR MOST OF THE
FORECAST PERIOD AS HIGH PRESSURE RIDGE SHOWS LITTLE SIGN OF MOVING
OR WEAKENING UNTIL SOMETIME NEXT WEEKEND OR EARLY NEXT WEEK. RAIN
CHANCES WILL BE ON THE LOW SIDE WITH STORMS BECOMING MORE FOCUSED
ALONG COASTAL AREAS OF TEXAS AND LOUISIANA ASSOCIATED WITH THE
SEABREEZE AFTER TODAY. LIGHT SOUTH WINDS WILL CONTINUE ALONG WITH
GRADUALLY INCREASING DEWPOINTS ALLOWING FOR MID SUMMER LIKE
CONDITIONS TO PERSIST THROUGH AT LEAST THE END OF THE WORK WEEK.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  99  76  98  74 /  20  20  10  10  10
WACO, TX              70  98  69  96  71 /  20  20  10  10  10
PARIS, TX             71  98  71  95  70 /  30  10  10  10  10
DENTON, TX            69  97  70  98  71 /  20  10  10  10  10
MCKINNEY, TX          69  97  69  96  70 /  20  20  10  10  10
DALLAS, TX            76  99  76  97  75 /  20  20  10  10  10
TERRELL, TX           71  97  70  96  71 /  20  20  10  10  10
CORSICANA, TX         72  96  69  95  72 /  30  20  10  20  10
TEMPLE, TX            69  94  69  93  70 /  20  20  10  10  10
MINERAL WELLS, TX     67  96  68  96  72 /  20  10  10   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

14/30
Hazardous weather outlook, Jun 5, 2:37 PM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT SUN JUN 5 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
337 PM CDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE MID EVENING
HOURS...ESPECIALLY ALONG AND EAST OF INTERSTATE 35 AND INTERSTATE
35E. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS. LARGE HAIL IS ALSO A POSSIBILITY WITH ANY OF THE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY
AFTERNOON ACROSS EASTERN PORTIONS OF NORTH TEXAS...GENERALLY EAST
OF INTERSTATE 35 AND INTERSTATE 35E. WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION IS POSSIBLE TO THE EAST OF INTERSTATE
35 AND INTERSTATE 35E THIS EVENING.

14

In the hours before

Special weather statement, Jun 5, 3:20 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
420 PM CDT SUN JUN 5 2011

TXZ122-123-052145-
RAINS TX-VAN ZANDT TX-
420 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN RAINS COUNTY
  NORTH CENTRAL VAN ZANDT COUNTY

AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF WILLS POINT...MOVING SOUTHEAST
AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE EDGEWOOD...EMORY...FRUITVALE
AND GRAND SALINE.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3270 9561 3257 9584 3276 9601 3292 9579
      3285 9566 3275 9563 3273 9563 3271 9562
TIME...MOT...LOC 2120Z 319DEG 6KT 3274 9584
Special weather statement, Jun 5, 3:24 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT SUN JUN 5 2011

TXZ174-175-052200-
MILAM TX-ROBERTSON TX-
424 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL MILAM COUNTY
  SOUTH CENTRAL ROBERTSON COUNTY

AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTH OF HEARNE...MOVING WEST AT 10 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3089 9678 3085 9647 3072 9649 3069 9657
      3072 9662 3066 9675 3066 9682
TIME...MOT...LOC 2125Z 099DEG 7KT 3075 9660
Special weather statement, Jun 5, 3:44 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
444 PM CDT SUN JUN 5 2011

TXZ135-052215-
HENDERSON TX-
444 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN HENDERSON COUNTY

AT 444 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ATHENS...MOVING NORTHWEST AT
5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ATHENS.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3205 9566 3205 9570 3205 9579 3211 9590
      3232 9581 3225 9558
TIME...MOT...LOC 2144Z 124DEG 6KT 3214 9575
Special weather statement, Jun 5, 3:45 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CDT SUN JUN 5 2011

TXZ122-123-052215-
RAINS TX-VAN ZANDT TX-
445 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN RAINS COUNTY
  NORTHWESTERN VAN ZANDT COUNTY

AT 446 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF WILLS POINT...STATIONARY.

CITIES IN THE PATH OF THIS STORM INCLUDE EDGEWOOD...FRUITVALE...GRAND
SALINE...WILLS POINT AND LAKE TAWAKONI STATE PARK.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3265 9572 3258 9586 3255 9607 3274 9608
      3284 9608 3284 9579 3282 9564
TIME...MOT...LOC 2146Z 117DEG 1KT 3274 9595
Special weather statement, Jun 5, 4:07 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
507 PM CDT SUN JUN 5 2011

TXZ106-052245-
DELTA TX-
507 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL DELTA COUNTY

AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES SOUTH OF PARIS...STATIONARY.

CITIES IN THE PATH OF THIS STORM INCLUDE COOPER AND COOPER LAKE PARK
DOCTORS CREEK.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3336 9554 3335 9556 3336 9559 3331 9565
      3331 9570 3339 9576 3349 9575 3347 9568
      3348 9560 3347 9559 3347 9555 3344 9550
      3335 9548
TIME...MOT...LOC 2208Z 012DEG 2KT 3343 9562
Special weather statement, Jun 5, 4:12 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
512 PM CDT SUN JUN 5 2011

TXZ135-052245-
HENDERSON TX-
512 PM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL HENDERSON COUNTY

AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF ATHENS...STATIONARY.

CITIES IN THE PATH OF THIS STORM INCLUDE ATHENS...CANEY CITY...
EUSTACE...MALAKOFF AND TRINIDAD.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3205 9574 3204 9574 3201 9605 3203 9607
      3208 9607 3208 9611 3236 9608 3235 9568
      3205 9568
TIME...MOT...LOC 2212Z 034DEG 1KT 3219 9592

The radar

The Dallas/Ft Worth radar (KFWS), 128 km away, was scanning. The volume nearest the first event began at 22:41 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Henderson

When
June 5, 4:40 PM CST
Where
Henderson County, Eustace
Measured
1.75 in hail
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.300, -95.980

A few quarter to golfball sized hail stones were reported in Eustace.

Hail, McLennan

When
June 5, 6:58 PM CST
Where
McLennan County, 1.87 mi SW of Eddy
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.284, -97.276

Quarter sized hail fell on the southwest side of Eddy.

Thunderstorm Wind, Coryell

When
June 5, 7:45 PM CST
Where
Coryell County, 1.35 mi NW of Oglesby
Measured
61 kt (70 mph) estimated gust
Property damage
$40,000
Reported by
Newspaper
Coordinates
31.436, -97.533

The chimney of a home on Knowles Road near Ogelsby was knocked off the home by strong thunderstorm winds. A tractor and three cars on the property were also damaged. The carport at his neighbor's house was blown across the yard.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 312566, 312575, 324988.